Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Diagnosed with dermatomyositis. Temporary relief from predmet. Suggest effective cure

User rating for this question
Very Good
Answered by

Practicing since : 1985
Answered : 45 Questions

My father is diagnised with Dermatomyositis. He was prescribed with Predmet 4mg 4 tblts a day for one month. all the symptoms such as reddish swelling around the eyes and joint pains has reduced drastically after which doctor has reduced the dosage to Oredmet 4mg 3 tablets a day. since 2 weeks again he has shown reddish swellings around the eyes and itchings all over the body. what could be possible reason for this. Please help
Posted Tue, 12 Feb 2013 in Lupus
Answered by Dr. Praveen Jadhav 10 hours later
Dermatomyositis is an autoimmune disease caused by the disturbance in patient's immune system and is a long term disease.

Steroids (predmet) is main treatment of this disease. It is used for a long term and gradually reduced over period of months. Though it is fair to reduce the dose of steroids after a month, probably your father is not tolerating this reduction in the dose. So probably, he needs a little longer time on the higher dose of 16 mg/day and gradual reduction thereafter. You could talk to your rheumatologist about introduction of some other medicines like azathioprine or methotrexate to allow a better reduction of steroids.

Steroids though life saving in this condition could have some side effects. Your rheumatologist will keep a watch on this by checking his BP, sugars and bone density regularly.
Above answer was peer-reviewed by
Follow-up: Diagnosed with dermatomyositis. Temporary relief from predmet. Suggest effective cure 12 hours later
Thank you doctor. When the Anti-nuclear antibody test result was positive, doctor suggested a series of test to eliminate the risk of malignancy. All the test results were fine and showed no presence of any malignancy. Now is there any risk of cancer as such since the symptoms are showing up again. Please advice.
Answered by Dr. Praveen Jadhav 11 hours later
The current symptoms are more suggestive of increased activity of the disease rather than malignancy. However, the risk of malignancy is real and is valid for the next 3-4 years or so. So, keep doing frequent screens for malignancy as advised by the rheumatologsit.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor